Pennsylvania, 2005

Flash Flood in Pennsylvania, July 5, 2005

July 5, 2005 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 5, 2:25 PM EST, 50 minutes earlier.

Area forecast discussion, Jul 5, 2:25 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
325 PM EDT TUE JUL 5 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
WILL GO WITH LIKELY POPS IN THUNDERSTORMS THROUGH EARLY THIS EVENING
UNTIL FRONT MOVES THROUGH...THEN TAPER BACK TO CHANCE LATE TONIGHT.
WILL PLAY UP WORDING FOR HEAVY DOWNPOURS AND GUSTY WINDS THIS
EVENING. FOR WEDNESDAY...WILL KEEP CHANCE POPS FOR EASTERN ZONES AND
WILL GO DRY IN THE WEST AS SYSTEM SLOWLY PUSHES EASTWARD.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
WENT CLOSE TO HPC GUIDANCE FRIDAY THROUGH TUESDAY...EXCEPT FOR
ADJUSTMENTS TO POPS MAINLY FOR EASTERN HALF OF FORECAST AREA FRIDAY
AND FRIDAY NIGHT AS MOISTURE FROM CINDY AFFECTS REGION. REMAINDER OF
LONG TERM SHOULD BE DRY.

&&

.AVIATION...
STRONG THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF A COLD FRONT NOW
PUSHING THROUGH NORTHWEST OHIO. AREAS OF MVFR CEILINGS AND MVFR
VISIBILITY IN HAZE STILL REMAINING ACROSS REGION THIS AFTERNOON.
CONDITIONS WILL BRIEFLY LOWER TO IFR IN SCATTERED STORMS THROUGH
EARLY EVENING WHEN COLD FRONT WILL PUSH THROUGH.

EXPECT CEILINGS TO LOWER TO IFR CATEGORY AT MOST TAF LOCATIONS BY
AROUND 08Z WEDNESDAY AS LOW LEVEL MOISTURE PERSISTS BEHIND FRONT.
CONDITIONS SHOULD IMPROVE TO MVFR BY MID WEDNESDAY MORNING.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 5, 11:50 AM EST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1250 PM EDT TUE JUL 5 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-051119-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
1250 PM EDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ACROSS WESTERN
PENNSYLVANIA THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE
FROM DAMAGING WINDS...BUT HAIL AND VERY HEAVY RAIN ARE ALSO
POSSIBLE. STRONG THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE ALSO POSSIBLE ACROSS EAST CENTRAL
OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND THROUGH
THE EVENING HOURS.

STAY TUNED FOR LATER STATEMENTS AND POSSIBLE ADVISORIES.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Jul 5, 11:39 AM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1239 PM EDT TUE JUL 5 2005

OHZ039-051745-
TUSCARAWAS OH-
1239 PM EDT TUE JUL 5 2005

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
TUSCARAWAS...

AT 1230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 9 MILES NORTHWEST OF BALTIC....MOVING
EAST AT 25 MPH. VERY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BALTIC...BOLIVAR...DOVER...MINERAL CITY...NEW PHILADELPHIA...
  STRASBURG AND SUGARCREEK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 5, 12:06 PM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
106 PM EDT TUE JUL 5 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-052002-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
106 PM EDT TUE JUL 5 2005

...SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS WESTERN PENNSYLVANIA
THIS AFTERNOON AND EVENING...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ACROSS WESTERN
PENNSYLVANIA THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE
FROM DAMAGING WINDS...BUT HAIL AND VERY HEAVY RAIN ARE ALSO
POSSIBLE. STRONG THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE ALSO POSSIBLE ACROSS EAST CENTRAL
OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND THROUGH
THE EVENING HOURS.

THE THUNDERSTORMS ARE FORMING AHEAD OF A COLD FRONT WHICH WILL PUSH
THROUGH THE REGION LATER TODAY.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE
LATEST UPDATES AND ANY POSSIBLE WARNINGS. ADDITIONAL INFORMATION CAN
BE FOUND AT OUR WEBSITE, WWW.ERH.NOAA.GOV/PBZ.
Special weather statement, Jul 5, 12:24 PM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
124 PM EDT TUE JUL 5 2005

OHZ040-051830-
CARROLL OH-
124 PM EDT TUE JUL 5 2005

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
CARROLL...

AT 116 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 14 MILES WEST OF SHERRODSVILLE...
MOVING EAST AT 25 MPH. THESE STORMS WILL LIKELY CONTAIN SMALL
HAIL...WINDS GUSTING TO 40 MPH...VERY HEAVY DOWNPOURS AND FREQUENT
CLOUD TO GROUND LIGHTNING.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CARROLLTON...DELLROY...MECHANICSTOWN AND SHERRODSVILLE

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jul 5, 2:03 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
303 PM EDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     SALEM                   40.90N 80.85W
07/05/2005                   COLUMBIANA         OH   LAW ENFORCEMENT

            TREES DOWN ON VALLEY ROAD.

0245 PM     TSTM WND DMG     2 NW SALEM              40.92N 80.88W
07/05/2005                   COLUMBIANA         OH   AMATEUR RADIO

            TREES DOWN.

&&

RDEMARIS
Local storm report, Jul 5, 2:27 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
327 PM EDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     BEAVER FALLS            40.76N 80.32W
07/05/2005                   BEAVER             PA   LAW ENFORCEMENT

            TREES DOWN.

0320 PM     TSTM WND DMG     BEAVER                  40.69N 80.31W
07/05/2005                   BEAVER             PA   AMATEUR RADIO

            TREE DOWN ON CAR.

&&

RDEMARIS
Local storm report, Jul 5, 2:42 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 PM EDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      ROGERS                  40.79N 80.63W
07/05/2005                   COLUMBIANA         OH   AMATEUR RADIO

            STREAM AND STREET FLOODING.

0330 PM     FLASH FLOOD      NEW WATERFORD           40.85N 80.62W
07/05/2005                   COLUMBIANA         OH   AMATEUR RADIO

            STREAM AND STREET FLOODING.

&&

TRR

The radar

The Pittsburgh radar (KPBZ), 4 km away, was scanning. The volume nearest the first event began at 20:14 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Allegheny

When
July 5, 3:15 PM EST to 5:15 PM EST
Where
Allegheny County, Sewickley
Reported by
EMERGENCY MANAGER
Coordinates
40.550, -80.183

Ohio River Blvd flooded from Edgeworth to Sewickley. Parts of Rte 8 closed near Allison Park.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461165.